Alert archive / New Jersey / Gale Watches in 2026

Gale Watch 6, NWS Philadelphia/Mount Holly

February 4, 2026

NWS Philadelphia/Mount Holly issued this gale watch at Feb 4, 2026, 1:32 PM EST. It took effect at Feb 7, 2026, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2026, 1:32 PM EST (18:32 UTC)
In effect from
Feb 7, 2026, 6:00 AM EST
Expired
Feb 6, 2026, 1:49 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

821 
WHUS71 KPHI 041832
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
132 PM EST Wed Feb 4 2026

ANZ430-431-450>455-051100-
/O.NEW.KPHI.GL.A.0006.260207T0900Z-260208T1500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
132 PM EST Wed Feb 4 2026

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY
MORNING...

* WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and 
  seas 5 to 8 ft possible.

* WHERE...Portions of Atlantic coastal waters and Delaware Bay 
  Waters. 

* WHEN...From late Friday night through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
3 follow-up statements
094 
WHUS71 KPHI 050816
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 AM EST Thu Feb 5 2026

ANZ450>455-052300-
/O.NEW.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
/O.EXT.KPHI.GL.A.0006.260207T1100Z-260208T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 AM EST Thu Feb 5 2026

...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Heavy Freezing Spray Watch, heavy freezing 
  spray at a rate of 2 cm per hour or greater possible, and may 
  rapidly accumulate on vessels. For the Gale Watch, northwest 
  winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 9 ft 
  possible.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-052300-
/O.NEW.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
/O.EXT.KPHI.GL.A.0006.260207T1100Z-260208T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
316 AM EST Thu Feb 5 2026

...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Heavy Freezing Spray Watch, heavy freezing 
  spray at a rate of 2 cm per hour or greater possible, and may 
  rapidly accumulate on vessels. For the Gale Watch, northwest 
  winds 25 to 35 kt with gusts up to 45 kt and extremely rough 
  waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

MPS
268 
WHUS71 KPHI 051723
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1223 PM EST Thu Feb 5 2026

ANZ451>455-061100-
/O.CAN.KPHI.GL.A.0006.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.SR.A.0002.260207T1100Z-260208T1100Z/
/O.CON.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1223 PM EST Thu Feb 5 2026

...STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH LATE SATURDAY NIGHT...

* WHAT...For the Storm Watch, northwest winds 30 to 40 kt with 
  gusts up to 50 kt and seas 6 to 9 ft possible. For the Heavy 
  Freezing Spray Watch, heavy freezing spray at a rate of 2 cm 
  per hour or greater possible, and may rapidly accumulate on 
  vessels.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ430-431-061100-
/O.CAN.KPHI.GL.A.0006.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.SR.A.0002.260207T1100Z-260208T1100Z/
/O.CON.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1223 PM EST Thu Feb 5 2026

...STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH LATE SATURDAY NIGHT...

* WHAT...For the Storm Watch, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and extremely rough waters possible. For the 
  Heavy Freezing Spray Watch, heavy freezing spray at a rate of 
  2 cm per hour or greater possible, and may rapidly accumulate 
  on vessels.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ450-061100-
/O.CON.KPHI.GL.A.0006.260207T1100Z-260208T1100Z/
/O.CON.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
1223 PM EST Thu Feb 5 2026

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH LATE SATURDAY NIGHT...

* WHAT...For the Gale Watch, northwest winds 30 to 40 kt with 
  gusts up to 45 kt and seas 4 to 7 ft possible. For the Heavy 
  Freezing Spray Watch, heavy freezing spray at a rate of 2 cm 
  per hour or greater possible, and may rapidly accumulate on 
  vessels.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
443 
WHUS71 KPHI 060649
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
149 AM EST Fri Feb 6 2026

ANZ450-062300-
/O.UPG.KPHI.GL.A.0006.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.GL.W.0006.260207T1100Z-260208T1100Z/
/O.UPG.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.UP.W.0002.260207T1100Z-260208T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
149 AM EST Fri Feb 6 2026

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 AM SATURDAY TO
6 AM EST SUNDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 35 kt with 
  gusts up to 45 kt and seas 7 to 10 ft expected. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From 6 AM Saturday to 6 AM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ451>455-062300-
/O.UPG.KPHI.SR.A.0002.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.SR.W.0001.260207T1100Z-260208T1100Z/
/O.UPG.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.UP.W.0002.260207T1100Z-260208T1100Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
149 AM EST Fri Feb 6 2026

...STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 AM SATURDAY TO
6 AM EST SUNDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and seas 7 to 10 ft expected. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...From 6 AM Saturday to 6 AM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Storm force winds and hazardous seas will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ430-431-062300-
/O.UPG.KPHI.SR.A.0002.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.SR.W.0001.260207T1100Z-260208T1100Z/
/O.UPG.KPHI.UP.A.0002.260207T1100Z-260208T1100Z/
/O.NEW.KPHI.UP.W.0002.260207T1100Z-260208T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
149 AM EST Fri Feb 6 2026

...STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 AM SATURDAY TO
6 AM EST SUNDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and extremely rough waters expected. For the 
  Heavy Freezing Spray Warning, heavy freezing spray at a rate 
  of 2 cm per hour or greater expected, and may rapidly 
  accumulate on vessels.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 6 AM Saturday to 6 AM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Storm force winds and hazardous seas will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

MPS

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 4, 6:13 AM EST, 7 hours 19 minutes earlier. Its key messages:

  • 1. Below normal temperatures will continue through the end of the week. Dangerously cold wind chills return for the weekend before moderating some through the middle of next week. 2. An arctic cold front will bring a shot of snow (and potentially snow squalls) on Friday night, with strong winds expected in the wake of the front through Saturday.
Area forecast discussion, Feb 4, 6:13 AM EST, 7 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
613 AM EST Wed Feb 4 2026

.WHAT HAS CHANGED...
Snowfall potential early this morning ends by daybreak.
Otherwise, no significant changes were made.

&&

.KEY MESSAGES...
1. Below normal temperatures will continue through the end of the
week. Dangerously cold wind chills return for the weekend before
moderating some through the middle of next week.

2. An arctic cold front will bring a shot of snow (and potentially
snow squalls) on Friday night, with strong winds expected in the
wake of the front through Saturday.

&&

.DISCUSSION...
KEY MESSAGE 1...Below normal temperatures will continue through the
end of the week. Dangerously cold wind chills return for the weekend
before moderating some through the middle of next week.

Temperatures through Friday will still be about 5 to 10 degrees
below normal, with highs in the upper 20s to mid 30s and lows in the
in the single digits and teens. Fortunately, with light winds, wind
chills not be much lower (if at all) than the ambient air
temperature. Overall, it will be cold at times, but more in the way
of seasonably cool for the rest of the work week where cold weather
headlines will not be needed...for now.

This all changes come Friday night as an Arctic front arrives,
ushering in yet another arctic airmass and shot of dangerous cold
over the weekend. High temperatures will range from the teens to low
20s for most, where temps on the Pocono Plateau may not even escape
the single digits. The most severe impacts this weekend though will
be felt at night as lows will range from the single digits to as low
as 5 below zero for Saturday and Sunday nights. Gusty northwest
winds will result in dangerously cold wind chills ranging from 10 to
25 below zero. It's looking increasingly likely that cold weather
headlines will be warranted in the coming days for most, if not all
of the area.

By Monday, temperatures do look like they'll start to moderate a
bit, however, will still remain below normal through the middle of
next week.

KEY MESSAGE 2...An arctic cold front will bring a shot of snow (and
potentially snow squalls) on Friday night, with strong winds
expected in the wake of the front through Saturday.

A clipper system tracking across southern Canada will pass by the
north on Friday night. Its associated warm front will lift across
the area during the day on Friday, followed by its cold front late
Friday night into Saturday morning. This front looks to be quite
strong accompanied with strong shortwave energy aloft.

At this point in time, looks like there may be two distinct rounds
of snow with this system. The first coming during the day on Friday
as some overrunning precipitation is expected along/ahead of the
warm front. Overall, light accumulations are expected with most
areas observing a quick coating to up to a half an inch. The second
round would be associated with the cold front itself, where snow
squalls are possible along the immediate front. It's still a bit too
far out in time to know for sure whether or not snow squalls will
occur, however, they can at least be supported with the strong
energy aloft and forcing along the front. Better confidence for the
snow-squall potential will come over the next 24-48 hours once CAMs
get more into range. A quick burst of accumulating snowfall could be
possible with this late Friday night into early Saturday morning
along with the usual impacts from snow squalls (gusty winds, reduced
visibility).

Once the front clears the area by daybreak on Saturday, winds will
increase sharply, with the strongest winds occuring Saturday
afternoon and evening before gradually diminishing overnight.
Northwest winds are likely to gust around 40-50 mph across the
entire area, possibly even higher in the Poconos and along the
coast. Will continue to monitor this over the next few forecast
cycles and evaluate if any wind headlines may become warranted.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN,  KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Wednesday...MVFR stratus for MIV/ACY to start, before lifting to
VFR by mid morning. Otherwise, prevailing VFR elsewhere. Mid
level stratus around 4-5 kft to start the morning, giving way to
high clouds by late morning and into the afternoon. Winds will
be mainly North to Northwest at 5 to 10 knots much of the day.
High confidence.

Wednesday night...VFR. Winds light and variable. High
confidence.

Outlook...

Thursday through Thursday night...VFR. No significant weather
expected.

Friday through Friday night...Prevailing VFR. Sub-VFR conditions
possible at times Friday afternoon into Friday night with a chance
of snow (and possible snow squalls). Winds gusting up to 30 kt
possible late at night.

Saturday through Saturday night...VFR. Windy with wind gusts up to
40 kt possible during the day diminishing to around 20 kt at night.

Sunday...VFR. No significant weather expected.

&&

.MARINE...
Sub-SCA conditions through Wednesday night with fair weather.

Regarding the river ice threat...Ice has formed across area bay
waters and inland estuaries. This includes, but is not limited to
the Delaware estuary. On rivers, the ice has grown in thickness
enough to start causing restrictions in flow. An example of this can
be seen at the Trenton River gauge. Per satellite imagery, the
Delaware River is pretty much ice covered from just south of Trenton
upstream to about Washington Crossing.

The most common ways river ice can break up is either through a
thermal or mechanical means. We would like to see temperatures rise
into the 40s for a few days, but that's not expected this week into
the weekend. Rainfall, producing river rises, can also break up ice.
But again, that's not in the forecast either this coming week.

As a result, we expect the ice we're seeing to expand before it
contracts. Even though there may be a pause in the growth during the
daylight hours this coming week, temperatures at night will support
expansion.

Outlook...

Thursday through Friday...No marine headlines expected. Winds around
10-15 kt with seas around 2-3 feet.

Friday night through Saturday night...Gale force conditions likely
to develop late Friday night with winds gusting up to 45 kt. Brief
storm force gusts possible. Seas up to 8 feet. Moderate freezing
spray likely.

Sunday...Lingering gale force conditions possible early, otherwise
SCA conditions expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

DISCUSSION...DeSilva/Hoeflich/MJL/OHara
AVIATION...DeSilva/MJL
MARINE...DeSilva/MJL
Hazardous weather outlook, Feb 4, 5:05 AM EST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EST Wed Feb 4 2026

MDZ012-015-019-020-051015-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EST Wed Feb 4 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MJL

Nearby

Gale Watches in New Jersey, 2026Every gale watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.